Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 182, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 6, 2004, 6:50 PM CDT for Hale County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 6, 2004, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Hale County, TX
The radar
The Lubbock radar (KLBB), 56 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 4:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 062350
SVRLBB
TXC189-070030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
650 PM CDT FRI AUG 6 2004
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALE COUNTY IN NORTHWEST TEXAS
* UNTIL 730 PM CDT
* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HALFWAY...OR 14
MILES NORTHWEST OF PLAINVIEW...MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE HALFWAY...COTTON
CENTER...PLAINVIEW AND HALE CENTER.
DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS
LAT...LON 3428 10165 3428 10157 3414 10157 3403 10162
3402 10163 3398 10201 3399 10203 3429 10206
3429 10166
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 5:40 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 6, 5:40 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 540 PM CDT FRI AUG 6 2004 .UPDATE... UPDATED GRIDS WITH ZFPLUB UPDATE COMING SHORTLY. QPF WAS INCREASED TO .3 TO .4 INCHES ACROSS THE NORTH WITH 70 PCT LIKELY POPS...WITH 40 TO 50 PCT POPS REMAINDER OF AREA BEFORE 1 AM...AND THEN 50 PCT EASTERN ZONES LATE. MCS CONTINUES TO EVOLVE OVER THE PANHANDLE AND ETA FORECAST WINDS FIELDS SUGGEST SYSTEM MAY BEGIN TO PROPAGATE MORE TO THE SOUTH AROUND 03Z WITH INCREASING SSE 850 MB WINDS...AROUND 20 TO 25 KNOTS. BIGGEST THREAT ATTM IS FLOOD THREAT OVER NW COUNTIES WITH CELL MERGERS AND SLOW MOVING STORMS...AND THEN POSSIBLE WIND THREAT DEVELOPING LATER IF SYSTEM BEGINS TO ACCELERATE SE. ISSUED URBAN/SMALL STREAM FLOOD ADVISORY UNTIL 730 PM CDT FOR CASTRO COUNTY. && .LUB WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM CDT...SOUTH PLAINS...SOUTHERN PANHANDLE. && 17/06/04
Hazardous weather outlook, Aug 6, 6:00 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT FRI AUG 6 2004 TXZ021>044-071100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 4:10 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 410 PM CDT FRI AUG 6 2004 TXZ021>024-027>030-033>036-039>042-070200- BAILEY-BRISCOE-CASTRO-COCHRAN-CROSBY-FLOYD-GARZA-HALE-HOCKLEY-LAMB- LUBBOCK-LYNN-PARMER-SWISHER-TERRY-YOAKUM- 410 PM CDT FRI AUG 6 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 716 FOR PORTIONS OF THE SOUTHWEST TEXAS PANHANDLE AND SOUTH PLAINS EFFECTIVE UNTIL 900 PM THIS EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... PARMER...CASTRO...SWISHER...BRISCOE...BAILEY...LAMB...HALE... FLOYD...COCHRAN...HOCKLEY...LUBBOCK...CROSBY...YOAKUM...TERRY... LYNN...AND GARZA. THE SEVERE THUNDERSTORM WATCH IS ALONG AND 60 STATUTE MILES EAST AND WEST OF A LINE FROM 60 MILES NORTH NORTHWEST OF AMARILLO TO 50 MILES SOUTH SOUTHWEST OF LUBBOCK TEXAS. HAIL UP TO TWO INCHES... WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.